Next Article in Journal
Next Article in Special Issue
Previous Article in Journal
Previous Article in Special Issue
Entropy 2014, 16(3), 1743-1755; doi:10.3390/e16031743
Article

Transfer Entropy Expressions for a Class of Non-Gaussian Distributions

1,2,*  and 1
Received: 17 January 2014; in revised form: 10 March 2014 / Accepted: 18 March 2014 / Published: 24 March 2014
(This article belongs to the Special Issue Transfer Entropy)
View Full-Text   |   Download PDF [218 KB, uploaded 24 March 2014]
Abstract: Transfer entropy is a frequently employed measure of conditional co-dependence in non-parametric analysis of Granger causality. In this paper, we derive analytical expressions for transfer entropy for the multivariate exponential, logistic, Pareto (type IIV) and Burr distributions. The latter two fall into the class of fat-tailed distributions with power law properties, used frequently in biological, physical and actuarial sciences. We discover that the transfer entropy expressions for all four distributions are identical and depend merely on the multivariate distribution parameter and the number of distribution dimensions. Moreover, we find that in all four cases the transfer entropies are given by the same decreasing function of distribution dimensionality.
Keywords: Granger causality; information theory; transfer entropy; multivariate distributions; power-law distributions Granger causality; information theory; transfer entropy; multivariate distributions; power-law distributions
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Jafari-Mamaghani, M.; Tyrcha, J. Transfer Entropy Expressions for a Class of Non-Gaussian Distributions. Entropy 2014, 16, 1743-1755.

AMA Style

Jafari-Mamaghani M, Tyrcha J. Transfer Entropy Expressions for a Class of Non-Gaussian Distributions. Entropy. 2014; 16(3):1743-1755.

Chicago/Turabian Style

Jafari-Mamaghani, Mehrdad; Tyrcha, Joanna. 2014. "Transfer Entropy Expressions for a Class of Non-Gaussian Distributions." Entropy 16, no. 3: 1743-1755.


Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert